Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 129, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 1997, 5:51 AM CDT for Wood County, Texas. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 22, 1997, 5:51 AM CDT (10:51 UTC)
- Expired
- Apr 22, 1997, 7:00 AM CDT
- In force
- 69 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Wood County, TX
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:20 AM CDT | Thunderstorm Wind 60 | Quitman, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:00 AM CDT | Tornado Watch | SPC | 5 hr |
| Apr 22, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 221052 RRA SVRSHV TXC499-221200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 551 AM CDT TUE APR 22 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 AM CDT FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...WOOD COUNTY AT 550 AM CDT...DOPPLER RADAR IN SHREVEPORT DETECTED A LINE OF SEVERE THUNDERSTORMS STRETCHING FROM COOPER TO SULPHUR SPRINGS TO EMORY. THIS LINE WAS MOVING TO THE EAST AT 30 MPH. DAMAGING WINDS IN EXCESS OF 70 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. HAIL IS ALSO POSSIBLE. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 4/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:03 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 22, 4:03 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 AM CDT TUE APR 22 1997 WILL KEEP BRIEF FRONTAL SYSTEM OVER NORTHEAST TEXAS ACROSS NORTH LOUISIANA AND INTO MS CONTINUES TO REMAIN FOCUS FOR SHOWERS AND THUNDERSTORMS. THE FRONTAL SYSTEM WILL REMAIN OVER THE FA DURING THE DAY AND THEN MOVE SLOWLY SOUTH BY LATE AFTERNOON AND INTO THE EVENING. ANOTHER IN A SERIES OF UPPER DISTURBANCES WILL SPREAD SOUTHEAST IN THE NORTHWEST FLOW ALOFT WITH THE UPPER TROF DEEPENING AND MOVING FRONT TO NEAR COASTAL SECTIONS DURING THE EVENING. AFTER THE FRONT MOVES EAST AND SOUTH OF CWA RAIN CHANCES WILL DECREASE WITH LOWER MEAN RH VALUES. SHOWERS AND THUNDERSTORMS WILL BE SEVERE TODAY AND POSSIBLY INTO THE EVENING OVER THE FA. WITH A SURFACE LOW IN THE GULF AND ANOTHER OVER THE SOUTHEAST ENOUGH MOISTURE WILL WRAP AROUND TO KEEP CLOUDS INTO THE NORTHEAST AND NORTHERN SECTIONS OF CWA BUT DRY SLOT WILL ALLOW DECREASE IN CLOUDS ON WEDNESDAY.z SHV 75/53/79 851 MLU 75/54/78 851 SIX
In the hours before
Local storm report, Apr 22, 3:40 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0220 AM SHREVEPORT LA .75 INCH HAIL
04/22/97 CADDO LINWOOD AND 70TH STREET
0230 AM HALLSVILLE TX .75 INCH HAIL
04/22/97 HARRISON
0240 AM SHREVEPORT RGNL ARPT LA .75 INCH HAIL
04/22/97 CADDO
0325 AM 3 W LINDEN TX 4.5 INCH HAIL
04/22/97 CASS
0330 AM KEITHVILLE LA .5 INCH HAIL
04/22/97 CADDO
0335 AM KEITHVILLE LA .75 INCH HAIL
04/22/97 CADDO
ELEVENLocal storm report, Apr 22, 3:49 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
340 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0220 AM SHREVEPORT LA .75 INCH HAIL
04/22/97 CADDO LINWOOD AND 70TH STREET
0230 AM HALLSVILLE TX .75 INCH HAIL
04/22/97 HARRISON
0240 AM SHREVEPORT RGNL ARPT LA .75 INCH HAIL
04/22/97 CADDO
0325 AM 3 W LINDEN TX 4.5 INCH HAIL
04/22/97 CASS
0330 AM KEITHVILLE LA .5 INCH HAIL
04/22/97 CADDO
0335 AM KEITHVILLE LA .75 INCH HAIL
04/2"2/97 CADDO
ELEVENLocal storm report, Apr 22, 4:25 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENLocal storm report, Apr 22, 4:28 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
425 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0345 AM KEITHVILLE LA 2.5 INCH HAIL
04/22/97 CADDO
0355 AM SHREVEPORT LA 1 INCH HAIL
04/22/97 CADDO JEWELLA AND GREENWOOD RD
0350 AM STONEWALL LA 1 INCH HAIL
04/22/97 DE SOTO
0410 AM STONEWALL LA 1.75 INCH HAIL
04/22/97 DE SOTO
ELEVENLocal storm report, Apr 22, 5:45 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230 AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENLocal storm report, Apr 22, 5:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 AM CDT TUE APR 22 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH LOCATION....
0430 AM ATLANTA TX 1.75 INCH HAIL
04/22/97 CASS
0440 AM FOREMAN AR 1.75 INCH HAIL
04/22/97 LITTLE RIVER
0510 AM FULTON AR 1 INCH HAIL
04/22/97 HEMPSTEAD
0230x AM WASKOM TX 1 INCH HAIL
04/22/97 HARRISON
0530 AM HOPE AR 1.75 INCH HAIL
04/22/97 HEMPSTEAD
ELEVENThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 9:08 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 67 min |
| Apr 21, 10:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| Apr 21, 11:40 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 65 min |
| Apr 21, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Wood | 61 min |
| Apr 22, 12:24 AM CDT | Tornado Warning | SHV | Wood | 36 min |
| Apr 22, 12:31 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| Apr 22, 12:56 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 64 min |
| Apr 22, 1:00 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith | 60 min |
| Apr 22, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Gregg | 62 min |
| Apr 22, 2:12 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 63 min |
| Apr 22, 3:05 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 55 min |
| Apr 22, 4:09 AM CDT | Severe Thunderstorm Warning | SHV | Cass | 66 min |
| Apr 22, 5:16 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 44 min |
| Apr 22, 6:03 AM CDT | Severe Thunderstorm Warning | SHV | Marion | 57 min |
| Apr 22, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris, Titus, Upshur | 60 min |
| Apr 22, 6:15 AM CDT | Severe Thunderstorm Warning | SHV | Franklin | 60 min |
| Apr 22, 6:57 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Marion | 63 min |
| Apr 22, 6:57 AM CDT | Severe Thunderstorm Warning | SHV | Harrison | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.